Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 16, 2014, 4:12 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2014, 4:12 PM MDT (22:12 UTC)
- Expired
- Jul 16, 2014, 9:15 PM MDT
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WGUS55 KBOU 162212
FFWBOU
COC039-073-170115-
/O.NEW.KBOU.FF.W.0025.140716T2212Z-140717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
412 PM MDT WED JUL 16 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 715 PM MDT
* AT 410 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR PUNKIN CENTER. THE RAIN IS MOVING SOUTHEAST AT 25
MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PUNKIN CENTER...WILD HORSE POINT...KARVAL...FORDER AND KUTCH.
* RADAR RAINFALL ESTIMATES INDICATED UP TO 1.5 INCHES OF RAIN HAS
FALLEN ALREADY IN AND AROUND KUTCH AND PUNKIN CENTER SINCE 3:15 PM
MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3853 10404 3896 10403 3889 10318 3854 10318
$$
RJK3 follow-up statements
117 WGUS75 KBOU 162238 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 438 PM MDT WED JUL 16 2014 COC039-073-170115- /O.CON.KBOU.FF.W.0025.000000T0000Z-140717T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELBERT CO-LINCOLN CO- 438 PM MDT WED JUL 16 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN ELBERT AND SOUTHERN LINCOLN COUNTIES... AT 432 PM MDT...A THUNDERSTORM PRODUCING HEAVY RAIN WAS LOCATED 6 MILES NORTHEAST OF FORDER...OR 35 MILES SOUTH OF LIMON...MOVING SOUTHEAST AT 25 MPH. FLASH FLOODING IS EXPECTED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PUNKIN CENTER...WILD HORSE POINT...KARVAL...FORDER AND KUTCH. RADAR RAINFALL ESTIMATES AND SPOTTERS RAIN GAUGES INDICATED THAT UP TO 3.0 INCHES OF RAIN HAS FALLEN ALREADY JUST SOUTH OF KUTCH AND PUNKIN CENTER WESTWARD TO THE BORDER WITH EL PASO COUNTY SINCE 3:15 PM MDT. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POND CREEK... WEST BRANCH STEELS FORK HORSE CREEK...LITTLE HORSE CREEK...RUSH CREEK...HORSE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3853 10404 3896 10403 3889 10318 3854 10318 $$ RJK
104 WGUS75 KBOU 162339 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 539 PM MDT WED JUL 16 2014 COC039-073-170115- /O.CON.KBOU.FF.W.0025.000000T0000Z-140717T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELBERT CO-LINCOLN CO- 539 PM MDT WED JUL 16 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN ELBERT AND SOUTHERN LINCOLN COUNTIES... AT 530 PM MDT...DOPPLER RADAR WAS SHOWING THE RAIN OVER SOUTHERN LINCOLN COUNTY ON THE DECREASE. THERE WAS STILL MODERATE RAIN FALLING OVER THE SOUTHEASTERN PORTION OF LINCOLN COUNTY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PUNKIN CENTER...WILD HORSE POINT...KARVAL...FORDER AND KUTCH. RADAR RAINFALL ESTIMATES AND SPOTTERS RAIN GAUGES INDICATED THAT 2.0 TO 4.8 INCHES OF RAIN HAD FALLEN IN AND AROUND PUNKIN CENTER. THE AREA BOUNDED BY RUSH...KUTCH....FORDER...KARVAL AND JUST SOUTH OF BOYERO HAD 1.0 TO 3.0 INCHES OF RAIN. THE BULK OF THE RAIN FELL BETWEEN 3:20 AND 5:20 PM MDT. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POND CREEK... WEST BRANCH STEELS FORK HORSE CREEK...LITTLE HORSE CREEK...RUSH CREEK...HORSE CREEK. THERE HAVE BEEN NO REPORTS OF SIGNIFICANT FLOODING AT THIS TIME... HOWEVER THE WARNING WILL REMAIN IN EFFECT AS THE RUNOFF CONTINUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3853 10404 3896 10403 3889 10318 3854 10318 $$ RJK
755 WGUS55 KBOU 170113 FFWBOU COC039-073-170315- /O.EXT.KBOU.FF.W.0025.000000T0000Z-140717T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 713 PM MDT WED JUL 16 2014 THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO... SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO... * UNTIL 915 PM MDT * AT 706 PM MDT...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS COUNTY ROADS WASHED OVER SOUTHERN LINCOLN COUNTY. THE WATER CONTINUES TO RUN AND RADAR INDICATES THAT MORE RAINFALL CAN BE EXPECTED FOR THE NEXT COUPLE HOURS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PUNKIN CENTER...WILD HORSE POINT...KARVAL...FORDER AND KUTCH. * ONE OF THE ROADS WASHED IS COUNTY ROAD X AT COUNTY ROAD 2 17 MILES WEST OF PUNKIN CENTER. * ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH ARE POSSIBLE FROM NOW THROUGH 9 PM MDT. * RADAR RAINFALL ESTIMATES AND SPOTTER'S RAIN GAUGES INDICATED THAT 2.0 TO 4.8 INCHES OF RAIN HAD FALLEN IN AND AROUND PUNKIN CENTER. THE AREA BOUNDED BY RUSH...KUTCH....FORDER...KARVAL AND JUST SOUTH OF BOYERO HAD 1.0 TO 3.0 INCHES OF RAIN. THE BULK OF THE RAIN FELL BETWEEN 3:20 AND 5:20 PM MDT. * THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POND CREEK... WEST BRANCH STEELS FORK HORSE CREEK...LITTLE HORSE CREEK...RUSH CREEK...HORSE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3853 10404 3896 10403 3889 10318 3854 10318 $$ RJK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:40 PM MDT, 32 minutes earlier.
Area forecast discussion, Jul 16, 3:40 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 340 PM MDT WED JUL 16 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 337 PM MDT WED JUL 16 2014 BANDS OF CONVECTION...I.E. SHOWERS/T-STORMS...WERE MIGRATING SEWRD ACRS NERN COLORADO ATTM BENEATH A STRONG NORTHWEST FLOW ALOFT. DEVELOPING CONVECTION IN RESPONSE TO INCREASING QG ASCENT AHEAD OF A MID-LEVEL SHORTWAVE TROUGH SWINGING SEWRD ACRS CENTRAL WYOMING ATTM. STORMS WERE FILLING IN ACRS NORTHERN SECTIONS OF THE CWA AND ALONG THE FRONT RANGE. STORM MOTIONS RUNNING AROUND 28KTS WHICH UP TO NOW HAS REDUCED THE RISK OF HEAVY RAIN. THIS MAY CHANGE OVER THE NEXT SEVERAL HOURS AS LARGE SCALE LIFT AND INSTABILITY INCREASE AHEAD OF THE SHORTWAVE AND AS PRECIPITABLE WATER VALUES CREEP UP WITH SELY BNDRY LAYER FLOW FARTHER OUT ON THE PLAINS. SHOULD SEE THE POTENTIAL FOR HEAVY RAINERS INCREASE OVER THE NEXT 2-4 HOURS...MAINLY OVER AND ALONG THE FRONT RANGE INCLUDING THE DENVER METRO AREA. MESOSCALE MODELS INDICATE RAINFALL RATES APPROACHING AN INCH PER HOUR IN THESE AREAS. COOLING ALOFT MAY ALSO SUPPORT HAIL PRODUCTION BUT THE CURRENT TEMPERATURE PROFILE AND VERTICAL VELOCITY RATES MAY ONLY SUPPORT STONES NO LARGER LARGE THAN NICKLE SIZE. GOOD BET EASTERN PORTIONS OF THE CWA WILL SEE A SERIES OF SHOWER/STORM BANDS MOVING SEWRD ACRS THE AREA THROUGH LATE EVENING...CENTERED DURING THE PERIOD 22Z/WED TO 04Z/THU THIS EVENING. THEN...STORM ACTIVITY SHOULD STEADILY DROP OFF AS DRIER AND MORE STABLE AIR ALOFT BEGINS FILTERING IN WITH THE PASSING SHORTWAVE. HOWEVER BOUNDARY LAYER MOISTURE SHOULD REMAIN HIGH OVERNIGHT CAUSING AREAS OF STRATUS AND FOG ON THE PLAINS THROUGH SUNRISE. WITH PARTIAL CLEARING TOWARD DAWN MAY SEE POCKETS OF DENSE FOG IN LOW LYING AREA NORTH AND EAST OF DENVER. ON THURSDAY...WITH DRYING AND WARMING ALOFT BEHIND THE EXITING SHORTWAVE TROUGH...SHOULD SEE A SIGNIFICANT DROP OFF IN SHOWER/STORM COVERAGE. SFC TEMPERATURES ALSO WARMER BY AS MUCH AS 2-3C WARMER ON THE PLAINS. LOOKING FOR THE FOG TO BURN OFF PROBABLY BEFORE 8 AM ALONG THE FOOTHILLS AND BY AROUND MID-MORNING IN THE PLATTE RIVER VALLEY. SHOULD SEE SFC DEWPOINTS SLIDING THROUGH THE DAY...ESPLY ALONG THE FRONT RANGE WITH DEVELOPING DOWNSLOPE FLOW. MAY STILL SEE A FEW STORMS FORMING OVER THE FRONT RANGE BY EARLY AFTERNOON WITH HEATING AND OROGRAPHICS...THEN DRIFTING SEWRD OVER THE ADJACENT PLAINS. RAINFALL RATES WILL BE MUCH LOWER WITH DECREASING PW AMOUNTS. OTHERWISE LOOKING FOR A DAY ABOUT THE SAME IN THE HIGH COUNTRY...BUT SLIGHTLY WARMER. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 337 PM MDT WED JUL 16 2014 SOME THUNDERSTORMS POSSIBLE ACROSS THE HIGHER TERRAIN DURING THE EVENING...OTHERWISE PARTLY CLOUDY SKIES TO PREVAIL. BRIEF MODERATE RAIN EXPECTED WITH SOME OF THE STORMS. ON FRIDAY...UPPER RIDGE BUILDS ACROSS THE DESERT SOUTHWEST TOWARDS THE FOUR CORNERS AREA. AIRMASS BECOMES WARMER AND SLIGHTLY DRIER THOUGH STILL SOME SUBTROPICAL MOISTURE OVER THE REGION. PRECIPITABLE WATER VALUES DECREASE TO LESS THAN AN INCH ACROSS THE PLAINS. CAPE VALUES AROUND 700 TO 900 J/KG...HIGHEST FAR EASTERN PLAINS. SOME STORMS POSSIBLE BY THE AFTERNOON...CONTINUING INTO THE EVENING. FORECAST SOUNDINGS STILL INDICATE AN INVERTED-V TYPE PROFILE. STORMS COULD PRODUCE BRIEF MODERATE TO HEAVY RAIN WITH A BETTER CHANCE FOR GUSTY DOWNBURST WINDS. TEMPERATURES LOOK TO WARM TO AROUND 90 DEGREES ACROSS THE PLAINS. FOR SATURDAY AND SUNDAY...MODELS SHOW UPPER RIDGE SHIFTING INTO COLORADO WITH WEAKENING WEST NORTHWEST FLOW ALOFT. SOME INCREASE IN SUBTROPICAL MOISTURE OVER THE AREA...MAINLY ACROSS THE MOUNTAINS. THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS...MAINLY ACROSS THE MOUNTAINS. CROSS SECTIONS INDICATE MOST OF THE MOISTURE TO BE ABOVE 6000 FEET...SO GUSTY DOWNBURST WINDS A POSSIBILITY. STORM MOTION SLIGHTLY SLOWER...WITH SOME STORMS PRODUCING BRIEF HEAVY RAIN. HIGHS ACROSS THE PLAINS TO BE IN THE LOWER 90S BOTH DAYS. FOR THE LATER PERIODS...MONDAY THROUGH WEDNESDAY. BOTH GFS AND ECMWF SHOW UPPER RIDGE OVER THE AREA MONDAY. SOME MODEL DIFFERENCES TUESDAY AND WEDNESDAY WITH THE GFS SHOWING THE RIDGE AXIS SHIFTING EAST INTO WESTERN KANSAS WITH SOUTHWEST FLOW ALOFT DEVELOPING. ECMWF STILL KEEPS THE RIDGE AXIS ACROSS COLORADO. THUS...ECMWF KEEPS SOME SUBTROPICAL MOISTURE OVER COLORADO WHILE THE GFS SHIFTS IT EASTWARD. FOR NOW WILL CONTINUE WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS...MAINLY ACROSS THE MOUNTAINS. LITTLE CHANGE IN DAY TO DAY TEMPERATURES EXPECTED. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 337 PM MDT WED JUL 16 2014 WAVES OF SHOWERS AND T-STORMS WILL CROSS THE DENVER METRO AREA THROUGH MID-EVENING. STORMS WILL MAINLY TRACK SOUTHEAST. ILS CIGS AND VSBYS POSSIBLE IN MODERATE TO HEAVY RAINFALL WITH PASSING STORMS. BEST CHANCE FOR THESE STORMS BETWEEN 22Z/WED AND 04Z/THU. SMALL HAIL ALSO POSSIBLE. STORMS EXPECTED TO MOVE EAST-SOUTHEAST OF THE DENVER AREA AFTER MIDNIGHT. THEN PARTIAL CLEARING MAY RESULT IN PATCHY TO AREAS OF FOG TOWARDS DAWN. POCKETS OF DENSE FOG POSSIBLE IN LOW AREAS WITH VSBYS LESS THAN 1/4 MILE POSSIBLE IN THESE AREAS. BY MID MORNING...LOOK FOR CLEARING SKIES...THEN AFTER 20Z ISOLATED T-STORMS WITH MAINLY LIGHT RAINFALL AND GUSTY WINDS. AS FOR WINDS AT DENVER TERMINALS...EAST-SOUTHEAST AT 6-14KTS THROUGH 06Z...THEN NORTH-NORTHWEST AT 3-8KTS. TOWARDS MORNING EXPECT A DRAINAGE WIND PATTERN TO SET UP AT SPEEDS UNDER 8 KTS. THROUGH THE DAY...WINDS ARE EXPECTED TO GRADUALLY SHIFT TO A WESTERLY COMPONENT AT 7-12KTS && .HYDROLOGY... ISSUED AT 337 PM MDT WED JUL 16 2014 RAIN SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH LATE THIS EVENING OVER AND EAST OF THE FRONT RANGE. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL...EVEN WITH STORM MOTIONS OF 25-30 MPH. TRAINING STORMS ARE LIKELY TO PRODUCE THE HEAVIEST RAIN AMOUNTS. STORM TOTALS UP TO AN INCH IN UNDER AN HOUR ARE POSSIBLE BETWEEN 4 PM AND 10 PM MDT...AND MAINLY OVER AND NEAR THE FRONT RANGE FOOTHILLS. BURN SCARS WILL BE MOST SUSPECTIBLE TO THE HEAVY RAINFALL WITH A SLIGHT CHANCE OF FLASH FLOODING. STORM AND SHOWER ACTIVITY SHOULD DROP OFF STEADILY AFTER MIDNIGHT. THURSDAY LOOKS DRIER AND WARMER. FRIDAY THROUGH TUESDAY...SOME STORMS POSSIBLE DURING THE AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS. LOW LEVELS DRIER...SO STORMS COULD PRODUCE BRIEF MODERATE RAIN. THE FLASH FLOOD THREAT IS EXPECTED TO BE LOW THROUGH THE PERIOD. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM...D-L AVIATION...BAKER HYDROLOGY...BAKER
Hazardous weather outlook, Jul 16, 11:28 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1128 AM MDT WED JUL 16 2014 COZ030>051-171730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1128 AM MDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AFTER A LULL THIS MORNING...SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE HEAVY RAINFALL OF UP TO AN INCH IN UNDER AN HOUR. OTHERWISE MOST LOCATIONS COULD SEE SEVERAL ROUNDS OF LIGHT TO MODERATE RAINFALL THROUGH LATE THIS EVENING. THERE IS ONLY A SMALL THREAT OF HAIL OR GUSTY WINDS TODAY...MAINLY SOUTH OF INTERSTATE 70. THE SHOWERS AND STORMS SHOULD DIMINISH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE BUILDING OVER THE DESERT SOUTHWEST WILL ALLOW FOR A HOTTER AND DRIER AIRMASS TO SET UP OVER COLORADO. TEMPERATURES WILL BE SLIGHTLY COOLER THAN AVERAGE ON THURSDAY...WITH ABOVE AVERAGE READINGS FOR THE REST OF THE OUTLOOK PERIOD. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE HIGHER TERRAIN...WITH ONLY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE LOWER ELEVATIONS. BRIEF MODERATE RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/D-L
In the hours before
Local storm report, Jul 16, 11:48 AM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1148 AM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 SE RUSH 38.80N 104.04W
07/14/2014 LINCOLN CO TRAINED SPOTTER
12-14 FT DIAMETER STORAGE TANK BLOWN 150 FEET. 3 TREES
BLOWN DOWN. 4-5 FT HAIL DRIFTS.
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:54 PM MDT | Areal Flood Advisory | BOU | Jefferson | 96 min |
| Jul 16, 3:03 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 27 min |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.